Advanced search options

Advanced Search Options 🞨

Browse by author name (“Author name starts with…”).

Find ETDs with:

in
/  
in
/  
in
/  
in

Written in Published in Earliest date Latest date

Sorted by

Results per page:

You searched for subject:( Geneesmiddel veiligheidsmonitering). One record found.

Search Limiters

Last 2 Years | English Only

No search limiters apply to these results.

▼ Search Limiters


North-West University

1. Maja, Lineo Joyce. Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja .

Degree: 2014, North-West University

Antiretroviral drugs are successful in controlling HIV/AIDS and reducing disease progression. Antiretroviral regimens are stopped in up to 25% of all patients during their initial treatment therapy as a result of adverse drug effects, failing treatment and nonadherence within the initial eight months of treatment (Sharma et al., 2007: 235). A pharmacovigilance surveillance system makes it possible for physicians, pharmacists and other healthcare providers to report suspected ADRs. The purpose of this system is to operate as a guide in identification of new ADRs and predisposing risk factors to known ADRs. The objective of this study was to assess the prevalence and documentation of adverse drug reactions (ADR) in the private and public antiretroviral clinics in Maseru district, with special reference to zidovudine (AZT) and tenofovir (TDF) - based regimens. The empirical investigation was divided into two phases. The first phase was a cross-sectional quantitative retrospective drug utilisation review study which focused on the occurrence of adverse drug reactions in patients taking zidovudine (AZT) and tenofovir (TDF). The second phase, a survey in a form of questionnaires for the health professionals. Drug utilisation review: The sample size of patients was 300. Of the 44 patients who experience ADRs, 72.73% (n = 32) were female and 27.27% (n = 12) were male. A greater number of patients who experienced ADRs were females with 43.18% (n = 19) presenting with skin rash, 27.27% (n = 12) with nausea/vomiting, and 2.27% (n = 1) with diarrhoea. In male patients, 2.27% (n = 1) had peripheral neuropathy, 18.18% (n = 8) skin rash, 2.27% (n = 1) Fanconi syndrome, 2.27% (n = 1) nausea/vomiting, and 2.27% (n = 1) diarrhoea. Patients whose ART regimen changed due to ADRs were five. 60% (n = 3) of the patients were females and 40% (n = 2) were males. There was an estimated increase of 0.0025 cell/mm³, 0.0026 cell/mm³, 0.0024 cell/mm³, 0.0025 cell/mm³, and of 0.0019 cell/mm³ in CD4 cell count per day according to sex, age group, weight group, initial ART regimen, and ADRs, respectively. An estimated increase of 0.00021 g/dL, 0.00022 g/dL, 0.00018 g/dL, 0.00022 g/dL, and of 0.00020 g/dL in Hb profile per day occurred according to sex, age group, weight group, initial ART regimen, and ADRs, respectively. There was an estimated increase of 0.000062%, 0.000046%, 0.000068%, 0.000062%, and of 0.00017% in neutrophil count according to sex, age group, weight group, initial ART regimen, and ADRs per day, respectively. There was an estimated increase of 0.000044 IU/L, 0.000043 IU/L, 0.000046 IU/L, and of 0.000028 IU/L in ALT according to sex, age group, weight group, and initial ART regimen per day, respectively. An estimated decrease of 0.000013 IU/L in ALT according to ADRs per day also occurred. There was an estimated decrease of 0.00038 μmol/L, 0.00039 μmol/L, 0.00040 μmol/L, 0.00040 μmol/L, and of 0.00028 μmol/L in serum creatinine per day according to sex, age group, weight group, initial ART regimen, and ADRs, respectively. There…

Subjects/Keywords: HIV/AIDS; Antiretroviral (ARV) drugs; Adverse drug reactions; Pharmacovigilance; Laboratory monitoring; MIV/VIGS; Antiretrovirale (ARV) geneesmiddels; Ongewensde geneesmiddelreaksies (OGR); Geneesmiddel-veiligheidsmonitering; Laboratorium-monitering

Record DetailsSimilar RecordsGoogle PlusoneFacebookTwitterCiteULikeMendeleyreddit

APA · Chicago · MLA · Vancouver · CSE | Export to Zotero / EndNote / Reference Manager

APA (6th Edition):

Maja, L. J. (2014). Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja . (Thesis). North-West University. Retrieved from http://hdl.handle.net/10394/11829

Note: this citation may be lacking information needed for this citation format:
Not specified: Masters Thesis or Doctoral Dissertation

Chicago Manual of Style (16th Edition):

Maja, Lineo Joyce. “Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja .” 2014. Thesis, North-West University. Accessed August 23, 2019. http://hdl.handle.net/10394/11829.

Note: this citation may be lacking information needed for this citation format:
Not specified: Masters Thesis or Doctoral Dissertation

MLA Handbook (7th Edition):

Maja, Lineo Joyce. “Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja .” 2014. Web. 23 Aug 2019.

Vancouver:

Maja LJ. Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja . [Internet] [Thesis]. North-West University; 2014. [cited 2019 Aug 23]. Available from: http://hdl.handle.net/10394/11829.

Note: this citation may be lacking information needed for this citation format:
Not specified: Masters Thesis or Doctoral Dissertation

Council of Science Editors:

Maja LJ. Assessment of adverse drug reactions caused by HAART at antiretroviral clinics in the Maseru district, Lesotho / Lineo Joyce Maja . [Thesis]. North-West University; 2014. Available from: http://hdl.handle.net/10394/11829

Note: this citation may be lacking information needed for this citation format:
Not specified: Masters Thesis or Doctoral Dissertation

.